MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 6MM X 37MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 6MM X 37MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Model Number 90315
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the mechanical thrombectomy procedure, the physician deployed the subject stent retriever at the internal carotid artery.While withdrawing, the core wire of the subject stent retriever was broken inside the patient anatomy.A snare stent was used to retrieve the broken part.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the retriever was returned with another retriever.The retriever shaped section was trapped in another retriever shaped section and, despite efforts, could not be removed.They were both intact.The core wire was seen to be broken at the distal end of the device, approx.11cm from the distal end.The broken distal end of the core wire was seen to be kinked.The insertion tool was not returned.Functional inspection could not be performed due to the condition the device was received.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device was intended to be used for treatment.The product was returned, and the as analyzed codes ¿retriever core wire broken during use¿ and ¿retriever core wire kinked¿ were found.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.All components of the device were returned for investigation.The device was received, decontaminated, inspected, measured, and imaged.Upon review of the returned wire there was stretching noted on the polymer jacket at the distal end, which is indicative that some stresses may have been exerted on the wire that could have contributed to the fracture.A review of the received information noted that resistance was experienced during the procedure within the microcatheter.According to the report of the event, there was resistance encountered when an attempt was made to pull back the retriever, which may indicate that the fracture occurred during the withdrawal use step while experiencing resistance, although it is not possible to definitively make this determination based on currently available information.Therefore, an assignable cause of procedural factors will be assigned to the as reported 'retriever core wire broken during use' and 'retriever difficult/unable to go through catheter shaft' and as analyzed defects ¿ retriever core wire broken during use¿ and ¿retriever core wire kinked' since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
TREVO NXT 6MM X 37MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16002832
Report Number3012931345-2022-00226
Device Sequence Number5607211
Product Code POL
UDI-Device Identifier07613327299953
UDI-Public07613327299953
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2023
Device Model Number90315
Device Catalogue Number90315
Device Lot Number0000058288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2022
Supplement Date Received by Manufacturer03/13/2023
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OPTIMO 9F BALLOON CATHETER (TOKAI); REACT 71 CATHETER (MEDTRONIC); SYNCHRO SELECT GUIDEWIRE (STRYKER); TREVO TRAK 21 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown